I have been having what I guess are heart palpitations a lot lately, especially at night before bed. It's something that doesn't last more than a second, but it does come frequently. It doesn't hurt at all, it's just a sensation I feel and it freaks me out; it just feels like a simple muscle spasm in the bottom of my throat in my chest. Or at least that's the best way I can describe it. I have asthma and anxiety disorder and I have been taking albuterol more often lately but I have been trying to cut back. So I was wondering if maybe this was a side effect of albuterol or maybe even a side effect from withdrawal since I am cutting back. I know heart palpitations are a side effect to albuterol but I never heard anyone describe their heart palpitations exactly like me. And since I am so anxious and scared over everything I always think the worse. So any helpful input will do.
My money is on the abuterol. You have posted nothing that throws red flags up at me but you should always be safer than sorry and call the doc and ask them if this is normal for you and your medical history. Its pretty normal to feel these funny little flutters and an off sensation in the neck area and down into the chest because that is where the carotid artery runs in our bodies. In 100% healthy humans they feel it too...i think it may just be a reminder that our hearts are still pumping and as long as you recognize the fact that the abuterol is not doubt the culprit you are one step ahead of the game here...its great when people are so sensitive to their bodies and they notice when anything is off. I don't think that you took this over the top on this one...you are simply stating that something doesn't feel right and it making you a little nervous. Hopefully your doc is supervising you while you are weaning yourself off of the abuterol because that is one inhaler believe me...my doc had to give me one a couple of years ago for a little hay fever i had and man o man did it get my heart pumping away....it did its job but i made my doc give me something else it scared the heck out of me but i'll tell you what i think i cleaned my whole house and mowed the lawn in under an hour!!!! LOL
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.